MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 NON-LOCKING SCREW 20; SHOULDER IMPLANT - LOCKING SCREW

DEPUY IRELAND - 3015516266 NON-LOCKING SCREW 20; SHOULDER IMPLANT - LOCKING SCREW
Model Number 5503-00-020
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon had implanted a small baseplate with a 25mm central screw.He was looking to gain some additional compression, so he asked for the peripheral drill so he could drill for some non locking screws.The drill guide was used, and then the surgeon measured for a 20mm screw.When implanting the screw, the surgeon said that the screw went directly through the baseplate.He asked for a different 20mm non-locking screw, and that screw also went through the baseplate.At this point, the surgeon opted to implant locking screws, so he asked for the self drilling & locking screw pack.When implanting one of the locking screws, that also went through the baseplate.When the surgeon attempted to back the locking screw out, he informed me that it must have cross threaded itself into the plate, where it eventually locked into the plate.He asked that i write these implants up and have the screws returned to be analyzed.He also mentioned to me his disappointment in the ¿pick & stick¿ aspect of the peripheral screws.He said that they just don¿t seem to lock onto the t20 screwdriver the way that they should.There was no reported loosening.There was a reported surgical delay of 10-15 minutes.Doi: (b)(6) 2022.Dor: (b)(6) 2022.Affected side: left shoulder.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d10 concomitant if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - the device associated with this report was returned to depuy synthes for evaluation.Visual inspection of the returned device found no visible damage that would indicate an implant issue.However, the reported condition was confirmed by depuy quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - a manufacturing record evaluation was performed for the finished device (b)(4), and an nc related with this issue was identified.

Brand Name
NON-LOCKING SCREW 20
Common Device Name
SHOULDER IMPLANT - LOCKING SCREW
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key15698612
Report Number1818910-2022-21590
Device Sequence Number20888340
Product Code PHX
UDI-Device Identifier10603295546849
UDI-Public10603295546849
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K212737
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5503-00-020
Device Catalogue Number550300020
Device Lot Number178712
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer11/02/2022
08/11/2023
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date11/14/2022
08/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4PK LOCKING SCRW 2025 SLFDRILL; NON-LOCKING SCREW 20; UNKNOWN SHOULDER METAGLENE
Patient Age63 YR
Patient SexFemale